MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a benchmark 6f 071 delivery catheter (benchmark dc).During the procedure, the physician advanced the benchmark dc through the access sheath without any resistance.While flushing the benchmark dc, the physician found a leak at the proximal end of the benchmark dc.Therefore, the benchmark dc was removed and the procedure was completed using a new benchmark dc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark 6f 071 delivery catheter (benchmark dc) was fractured approximately 3.0 cm from the hub and was bent approximately 59.0 and 99.0 cm from the hub.The benchmark dc was also ovalized approximately 109.0 cm from the hub.During functional analysis, the benchmark dc was flushed with air while submerged revealing a fracture underneath the strain relief.Conclusions: evaluation of the returned device revealed that the benchmark dc was fractured under the strain relief.This damage is likely a result of forceful mishandling at extreme angles.Further evaluation revealed bends and an ovalization on the catheter.These damages were likely incidental and may have occurred during packaging for return to penumbra facilities.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6409367
Report Number3005168196-2017-00360
Device Sequence Number31305
Product Code DQY
UDI-Device Identifier00814548014012
UDI-Public00814548014012
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/02/2018
Device Catalogue NumberBMK6F105
Device Lot NumberF62910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR